Louisiana, 2007

Lightning Strike in Louisiana, April 17, 2007

April 17, 2007 · NWS SHV · 1 event in 1 county or zone

Non-severe thunderstorms resulted in a lightning stike in DeSoto Parish during the morning of April 17th resulting in a fire.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$30,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

Non-severe thunderstorms resulted in a lightning stike in DeSoto Parish during the morning of April 17th resulting in a fire.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 17, 3:06 AM CST, 5 hours 24 minutes earlier.

Area forecast discussion, Apr 17, 3:06 AM CST, 5 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
406 AM CDT TUE APR 17 2007

.DISCUSSION...

WATER VAPORY IMAGERY SHOWS DIRTY UPPER-LEVEL RIDGING BEGINNING TO
MOVE EAST OF THE FOUR-STATE AREA...COURTESY OF NUDGING BY A CLOSED
UPPER LOW STRADDLING THE AZ/NM BORDER.  LATEST MODEL RUNS SHOW THIS
SYSTEM HAS SLOWED JUST A TAD OVER THE LATEST 24 HRS...BUT IT IS
STILL ON TRACK TO MOVE THROUGH THE OK-ARKLATEX OVERNIGHT.  SFC LOW
IS PROGGED TO TRACK RIGHT THROUGH OUR NORTHERN ZONES...COINCIDENT
W/THE LEFT FRONT QUAD OF THE UPPER JET...AND WE/LL KEEP HIGHEST POPS
THERE.  WHETHER ANY CONVECTION THAT DEVELOPS BECOMES SEVERE IS IN
QUESTION.  CAPES AHEAD OF THIS SYSTEM LOOK
MARGINAL...500-1000J/KG...W/WEAK 0-6KM SHEAR...AND MID-LEVEL WINDS
OF ONLY AROUND 35 KTS.  LOW-LEVEL MOISTURE COULD BE A LITTLE HIGHER
AS WELL...AND WILL DEPEND ON AMT OF GULF RECOVERY OVER THE NEXT
12-18 HRS.  SOUNDING ANALYSIS SHOWS BIGGEST THREAT...IF ANY...WILL
BE LARGE HAIL.  WE/LL MENTION THIS IN THE WX GRID FOR THIS
EVENING...WHEN CAPES ARE MAXIMIZED.

OTHERWISE...TROUGH SHOULD EXIT QUICKLY OVERNIGHT TO THE EAST...AND
UPPER LEVEL RIDGING RESUMES.  TEMPS WILL DIP TO BELOW NORMAL
WEDNESDAY IN THE WAKE OF THE TROUGH...BUT REBOUND QUICKLY UNDER THE
RIDGE.  GUIDANCE HANDLES THIS PRETTY WELL.  NEXT CHANCE AT RAIN IN
THE EXTENDED BEGINS SUNDAY NIGHT...AS A NEGATIVELY-TILTED TROUGH
MOVES THROUGH THE CENTRAL PLAINS...AND THEN A DEEPER TROUGH MOVES
THROUGH THE FOUR-STATE AREA TUESDAY EVENING.  THIS IS TOO FAR OUT
FOR ANYTHING OTHER THAN MINIMAL CHANCES BEGINNING SUNDAY NIGHT INTO
THE REST OF THE EXTENDED.

&&

.AVIATION...

STORM SYSTEM NEARING THE PERMIAN BASIN EARLY THIS MORNING IS
EXPECTED TO AFFECT AREA TERMINALS THROUGH 18/1200 UTC.  SHRA SHOULD
SPREAD ACROSS WESTERN TAF SITES BETWEEN 1800 AND 2100 UTC...REACHING
IH-49 CORRIDOR CLOSER TO 18/0000 UTC...THEN EAST TOWARD KELD AND
KMLU BETWEEN 18/0000 AND 0300 UTC.  MOST SHRA AND TSRA SHOULD BE
SEEN TONIGHT AS THE UPPER LOW MOVES INTO OUR REGION AND STEEPENS
MID-LEVEL LAPSE RATES.  PRECIPITATION SHOULD END FROM THE WEST
BEGINNING AROUND 18/0600 UTC...AND MAY NOT END ACROSS EASTERN AREAS
UNTIL SOMETIME WEDNESDAY MORNING.

OTHERWISE...TAFS SHOULD START OUT IN VFR FLIGHT CATEGORIES THIS
MORNING WITH LOWERING FLIGHT CATEGORIES EXPECTED THEREAFTER.  A DROP
INTO MVFR TERRITORY /POSSIBLY LOWER/ IS POSSIBLE...WITH CIGS
BKN-OVC040 DURING THE PEAK OF THE EVENT TONIGHT. /21/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  78  54  73  53 /  10  90  10   0
MLU  78  55  69  50 /  10 100  10   0
DEQ  72  52  69  47 /  50  90  10   0
TXK  75  54  70  52 /  50  90  10   0
ELD  79  53  69  49 /  10 100  10   0
TYR  73  55  70  54 /  50  60  10   0
GGG  75  54  71  52 /  50  60  10   0
LFK  75  55  74  54 /  20  60  10   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

21/44
Hazardous weather outlook, Apr 17, 5:00 AM CST, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 AM CDT TUE APR 17 2007

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-171700-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
600 AM CDT TUE APR 17 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...

AN UPPER LEVEL STORM SYSTEM WILL APPROACH THE FOUR STATE AREA
TODAY...AND MOVE THROUGH THE REGION OVERNIGHT.  THIS WILL RESULT IN
EXCELLENT CHANCES OF THUNDERSTORMS TODAY AND TONIGHT.  A FEW OF THESE
STORMS COULD BECOME MARGINALLY SEVERE...WITH LARGE HAIL AND DAMAGING
WINDS BEING THE MAIN THREATS.  IN ADDITION...ANY STORMS THAT DO
DEVELOP WILL BE ACCOMPANIED BY FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS MAY BE NEEDED THIS EVENING.

44

The radar

The Shreveport radar (KSHV), 56 km away, was scanning. The volume nearest the first event began at 14:26 UTC.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, De Soto

When
April 17, 8:30 AM CST
Where
De Soto County, Logansport
Property damage
$30,000
Reported by
Newspaper
Coordinates
31.970, -94.000

A lightning strike along Hwy 84 near Logansport, Louisiana hit a storage tank owned by British Petroleum on the Southern Natural Gas Road. The fiberglass tank exploded and the local fire department was called in to extinguish the fire.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2007Every state in 2007This day in weather historyWarnings in Louisiana, April 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 21201.